Journal d'Analyse Mathématique

, Volume 134, Issue 1, pp 139–155 | Cite as

The presence of symplectic strata improves the Gevrey regularity for sums of squares



We consider a class of operators of the type sum of squares of real analytic vector fields satisfying the Hörmander bracket condition. The Poisson-Treves stratification is associated to the vector fields. We show that if the deepest stratum in the stratification, i.e., the stratum associated to the longest commutators, is symplectic, then the Gevrey regularity of the solution is better than the minimal Gevrey regularity given by the Derridj-Zuily theorem.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    P. Albano and A. Bove, Wave front set of solutions to sums of squares of vector fields, Mem. Amer. Math. Soc. 221 (2013), no. 1039.Google Scholar
  2. [2]
    P. Albano, A. Bove, and G. Chinni, Minimal microlocal Gevrey regularity for “sums of squares”, Int. Math. Res. Not. IMRN, 2009, 2275–2302.Google Scholar
  3. [3]
    P. Albano, A. Bove, and M. Mughetti, Analytic hypoellipticity for sums of squares and the Treves conjecture, preprint, 2016, Scholar
  4. [4]
    A. Bove, Gevrey hypo-ellipticity for sums of squares of vector fields: some examples, in Geometric Analysis of PDE and Several Complex Variables, Contemp. Math. 368 (2005), 41–68.CrossRefMATHGoogle Scholar
  5. [5]
    A. Bove and M. Mughetti, Analytic hypoellipticity for sums of squares and the Treves Conjecture, II, Analysis and PDE 10 (2017), 1613–1635.MathSciNetCrossRefMATHGoogle Scholar
  6. [6]
    A. Bove and D. S. Tartakoff, A class of sums of squares with a given Poisson-Treves stratification, J. Geom. Anal. 13 (2003), 391–420.MathSciNetCrossRefMATHGoogle Scholar
  7. [7]
    A. Bove and F. Treves On the Gevrey hypo-ellipticity of sums of squares of vector fields, Ann. Inst. Fourier (Grenoble) 54 (2004), 1443–1475.MathSciNetCrossRefMATHGoogle Scholar
  8. [8]
    P. Cordaro and N. Hanges, Hypoellipticity in spaces of ultradistributions–study of a model case, Israel J. Math. 191 (2012), 771–789.MathSciNetCrossRefMATHGoogle Scholar
  9. [9]
    M. Derridj and C. Zuily, Régularité analytique et Gevrey d’opérateurs elliptiques dégénérés, J. Math. Pures Appl. (9) 52 (1973), 65–80.MathSciNetMATHGoogle Scholar
  10. [10]
    M. Derridj and C. Zuily, Sur la régularité Gevrey des opérateurs de Hörmander, J. Math. Pures Appl. (9) 52 (1973), 309–336.MathSciNetCrossRefMATHGoogle Scholar
  11. [11]
    D. Gilbarg and N. S. Trudinger Elliptic Partial Differential Equations of Second Order, Springer-Verlag, Berlin, 2001.MATHGoogle Scholar
  12. [12]
    A. Grigis and J. Sjöstrand, Front d’onde analytique et somme de carrés de champs de vecteurs, Duke Math. J. 52 (1985), 35–51.MathSciNetCrossRefMATHGoogle Scholar
  13. [13]
    L. Hörmander, Hypoelliptic second order differential equations, Acta Math. 119 (1967), 147–171.MathSciNetCrossRefMATHGoogle Scholar
  14. [14]
    L. Hórmander, Fourier integral operators. I, Acta Math. 127 (1971), 79–183.MathSciNetCrossRefMATHGoogle Scholar
  15. [15]
    B. Simon, Some quantum operators with discrete spectrum but classically continuous spectrum, Ann. Physics 146 (1983), 209–220.MathSciNetCrossRefMATHGoogle Scholar
  16. [16]
    B. Simon, Nonclassical eigenvalue asymptotics, J. Funct. Anal. 53 (1983), 84–98.MathSciNetCrossRefMATHGoogle Scholar
  17. [17]
    J. Sjöstrand, Singularités analytiques microlocales, Astérisque 95 (1982).Google Scholar
  18. [18]
    J. Sjöstrand, Analytic wavefront set and operators with multiple characteristics, Hokkaido Math. J. 12 (1983), 392–433.MathSciNetMATHGoogle Scholar
  19. [19]
    F. Treves, Symplectic geometry and analytic hypo-ellipticity, in Differential Equations: La Pietra 1996, Amer. Math. Soc., Providence, RI, 1999, pp. 201–219.MATHGoogle Scholar

Copyright information

© Hebrew University Magnes Press 2018

Authors and Affiliations

  1. 1.Dipartimento di MatematicaUniversità di BolognaBolognaItaly

Personalised recommendations